Arkansasnpa red2
Arkansasnpa 256x256
Arkansas Nurse Practitioner Association

Common Antibiotic Combination Causes Sudden Death

Posted over 2 years ago by ANPA Admin

Important prescribing information:

A quote from Pharmacy Times, January 6, 2015

"Now and again, a study comes along that changes how health care professionals think about prescribing. Recently, research released by the British Medical Journal implicated trimethoprim/sulfamethoxazole as a cause for increased risk of sudden death in specific populations.

This particular study gathered data for more than 17 years, from 1994 through 2012, and included patients aged 66 years or older who were being treated with either an angiotensin-converting enzyme (ACE) inhibitor or angiotensin receptor blocker (ARB) and then suddenly died within 7 or 14 days of starting treatment as an outpatient with an oral antibiotic"

See the article here

To review the BMJ study click here

http://www.bmj.com/content/349/bmj.g6196


Comments

No comments yet.

Only our followers can comment on this announcement.